Headaches with GERD

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

cyltiesue
New Member


Date Joined Jun 2009
Total Posts : 10
   Posted 12/16/2010 6:41 PM (GMT -6)   
Hi everyone its been awhile since I posted but I am still suffering and have decided to come off the prilosec AGAIN! I keep sneaking back onto it because truth be told it helps...Alot! Trouble is I recently went to an allergist who tested me for food allergies and happened to mention that being on Prilosec for five years would have definately inhibited the absorption of several neccesary minerals & vitamins, two of which are calcium and B1. I have not taken one for five days and I have the sore throat back because of the gerd and this awful headache..It sits at the back of my head at the top of my neck and behind my eyes.  Does anyone else have similar or the same symptom? I am still peri-menopausal as I have all of the symptoms, hot flushes, memory loss, sleepless nights , GERD...My Doctor says there is no evidence that long term H2 blocker use will not cause irreparable damage but I am not so sure...How do they know this? Anyway I just wanted to hook back up with you guys as I am in dire need of support again and reading your posts always helps.

couchtater
Elite Member


Date Joined Jul 2009
Total Posts : 14475
   Posted 12/16/2010 7:55 PM (GMT -6)   
Okay, if you take a multi-vitamin it will help the vitamin loss. Also you can take the prilosec with these, just separate them by 4 hrs for maximum absorbsion. You can even take extra of those two vitamins on top of them.
Only long term use of PPIs can cause stomach polyps to develop. It took high doses of them for nearly ten years for mine to develop. However, they were benign.
Joy

LdyJane
Veteran Member


Date Joined Jun 2008
Total Posts : 903
   Posted 12/16/2010 8:35 PM (GMT -6)   
My former neurologist (he moved to PA) was researching (in me and others) a condition he named gastrointestinal cephalgia; he felt that there was a definite connection between the acid; the vagus nerve involvement and migraines.
After the healing part of the Nissen, I felt wonderful; the headaches seemed to be a thing of the past; then, for the first time in 25 years+ I got the flu. Trying to vomit with a wrap is beyond belief; and since that happened, not only did my headaches come back, but I developed esophageal spasms. The spasms are fairly violent and have damaged the wrap; not enough to treat, but enough to give me heartburn again.,

So, the short answer to a long story is..yes, heartburn can be a mitigating factor in migraine.

Janice

cyltiesue
New Member


Date Joined Jun 2009
Total Posts : 10
   Posted 12/16/2010 8:57 PM (GMT -6)   
Thanks Couchtater and LdyJane for your feedback.  I think I am going to try and stay off the Prilosec my family has a history of Colon and Bowel cancer so the thought of developing polyps, benign or not , scares me. My results will not be in from my blood tests for awhile, probably after christmas, so I am going to hang in there and try the natural remedies again. I am convinced my GERD is totally related to peri menopause so if I just hang in there I think I can make it.  Obviously I am feeling somewhat better tonight and am sure when I have the headache and the sore throat again I won't be so positive...Still I don't want to find when I am in my sixty's that taking the Prilosec was the cause of something more serious!

Alcie
Veteran Member


Date Joined Oct 2009
Total Posts : 5029
   Posted 12/16/2010 10:08 PM (GMT -6)   
Janice -
Sorry to hear that you had a setback from vomiting. My wrap was wrecked from a single bout with it too. On barium swallow my wrap is flopping around and is partly above the diaphragm. It's reherniated. If my symptoms get worse I will have to have a re-do.

Cyeltiesue -
Don't worry about long term use of Prilosec. Some people may develop polyps, but I was on the stuff for over 25 years and never got anything from it. It's less dangerous than not using the stuff and getting Barrets or throat cancer.
Your doc is right about vitamins. You should probably get a sublingual B12.
Headache could be due to a food intolerance. Check out some of my old posts on keeping a food journal and sulfite intolerance. It's an acquired sensitiity. My allergist calls it an allergy.
Alcie
 
 
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, September 23, 2018 7:11 PM (GMT -6)
There are a total of 3,005,920 posts in 329,282 threads.
View Active Threads


Who's Online
This forum has 161809 registered members. Please welcome our newest member, DragonM.
261 Guest(s), 3 Registered Member(s) are currently online.  Details
logoslidat, HeartsinPain, Inky07